Virginia, 2009Damaging Winds in Virginia, June 5, 2009
June 5, 2009 · NWS AKQ · 2 events in 2 counties and zones
Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 5, 3:23 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 5, 3:23 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUN 5 2009
.SYNOPSIS...
AN AREA OF LOW PRESSURE TRACKS ALONG A STALLED FRONTAL BOUNDARY
THIS EVENING...AND WILL MOVE OFF THE DELMARVA PENINSULA THIS
EVENING. WEAK HIGH PRESSURE BUILDS ACROSS THE REGION OVERNIGHT AND
ON SATURDAY. THE HIGH WILL BECOME CENTERED OFFSHORE ON SUNDAY...
THOUGH WILL REMAIN IN CONTROL OVER THE MID ATLANTIC REGION INTO
TUESDAY. A WEAK COLD FRONT APPROACHES THE AREA FROM THE WEST LATE
TUESDAY...THEN PUSHES OFF THE MID ATLANTIC COAST WEDNESDAY
MORNING.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SFC ANALYSIS SHOW BROAD AREA OF LOW PRESSURE CENTERED BTWN
RALEIGH AND SOUTH HILL. MORE WIDESPREAD AREA OF SHOWERS/EMBEDDED
TSTMS N/NW SIDE OF LOW TRACK..ASSCD AHEAD OF THE MID LVL DEFORMATION/
FGEN ZONE...IS NOW SHIFTING INTO CENTRAL AND SOUTH- CENTRAL VA PER
THE RADAR MOSAICS. SOME BREAKS IN THE CLOUDS (PARTIAL SUNSHINE) IN
THE DRY SLOT HAS HELPED TO FURTHER DESTABILIZE THE LOWER LAYERS
ACROSS SERN VA AND NERN NC...THUS PER SWOMCD WILL HAVE TO MONITOR
THE SEVERE WEATHER POTENTIAL OVER THESE REGIONS. LAPS/RUC RAOBS
CONTINUE TO SHOW DECENT 0-1KM HELICITY POTENTIAL...100-125 M2/S2...
WITH THE MODEST SHEAR (ESP DIRECTIONAL SHEAR) NEAR THE FRONTAL
BNDRY. THEREFORE...WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
WEAK...SHORT LIVED TORNADOES.
OTHERWISE FOR LATER TONIGHT...LOSS OF QG FORCING AS THE MID/UPPER
TROUGH AXIS SHIFTS FARTHER EAST (SFC LOW MOVES OFFSHORE)...ALONG
WITH THE DECAYING LLVL INSTBY...WILL LEAD TO A DIMINISHMENT IN
CLOUDS/RAIN CHANCES FROM W TO E. FCST CONCERN FOR AREAS THAT SEE
EVEN JUST PARTIAL CLEARING WILL BE THE DEVELOPMENT OF FOG...
ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE
PAST FEW DAYS. MIN TEMPS TO RANGE FROM MID-UPR 50S NW HALF TO LWR-
MID 60S OVER SERN VA AND NERN NC.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
HAVE REMOVED ALL POPS FROM THE FCST ON SATURDAY. WEAK SFC HIGH
BUILDS INTO THE REGION AS THE FRONT DROPS S OF CAPE HATTERAS. DO
EXPECT THE DEVELOPMENT OF SEA/BAY BREEZE BOUNDARIES (WHICH COULD
SERVE AS A SOURCE OR FOUCS FOR LLVL CONVERGENCE)...HOWEVER PER
BOTH THE GFS/NAM MODEL SOUNDINGS...THERMODYNAMICS (I.E. LLVL
INSTBY) IS LIMITED BY THE RELATIVE WARMTH ALOFT...ESPECIALLY WITH
A STRONG SUBSIDENCE CAP IN PLACE BTWN 850-700 MB.
TEMPS TOMORROW WILL BE CLOSER TO SEASONABLE NORMS INLAND (LWR
80S)...THOUGH CONTINUED LLVL ONSHORE FLOW WILL AGAIN RESULT IN
COOLER TEMPS NEAR THE COASTS (MID 70S...EVEN LWR 70S AT OCEAN CITY).
CONTINUED DRY WX FOR INTO SUN AS HIGH PRES REMAIN THE DOMINANT
FEATURE. DEEPENING SW FLOW IN THE LOWER LEVELS WILL HELP TEMPS
RETURN CLOSER TO NORMAL (EVEN SLIGHTLY ABV NORMAL INLAND)...
AS READINGS AVERAGE BTWN THE MID-UPR 80S INLAND AND AROUND 80/LWR
80S ALONG THE COASTS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUN NIGHT LOOKS DRY...BUT BY MON COULD HAVE SOME AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS A WEAK TROF OF LOW PRES
DEVELOPS IN THE LEE OF THE APPALACHIANS. A COLD FRONT WILL THEN
APPROACH FROM THE NW ON TUES...THEN SLOWLY MOVE THROUGH THE MID-
ATLANTIC REGION TUES NIGHT BEFORE STALLING OVER SOUTHERN VA ON WED
MORNING. SLIGHT CHANCE OF PRECIP MON AFTERNOON... INCREASES TO
CHANCE FOR THE REMAINDER OF NEXT WEEK WITH THE FRONT STALLED OUT
OVER US.
HIGHS MON WILL BE IN THE UPR 80S/NEAR 90 (EXCEPT LWR TO MID 80S
RIGHT AT THE BEACHES WITH AFTERNOON SEABREEZE DEVELOPMENT). HIGHS
WILL THEN DECREASE EACH DAY WITH INCREASING CLOUDINESS/LLVL MOISTURE
WITH MID TO UPR 80S TUE AND WED...THEN LWR TO MID 80S BY THU. LOW
TEMPS WILL RANGE FROM THE LWR 60S N/NW TO NEAR 70 FAR SE (IN THE
VICINITY OF THE ALBERMARLE SOUND).
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
DRYSLOT HAS ALLOWED FOR MVFR CONDS TO PREVAIL THIS AFTERNOON
ACROSS ORF/PHF/ECG. EXPECT THE MVFR CONDS THROUGH LATE THIS
EVENING WHILE IFR CONDS CONTINUE FOR RIC/SBY. LIFR CONDS (CIGS)
RETURN EARLY SAT MORNING AS NNE FLOW WILL KEEP LOW LVL MSTR IN
PLACE. SAT WILL SEE CONDS SLOWLY IMPROVING WITH MVFR/VFR CONDS
RETURNING BY THE AFTERNOON.
VFR CONDS FOR REMAINDER OF THE WEEKEND INTO EARLY NEXT
WEEK...EXCEPT FOR LINGERING MVFR CIGS THROUGH MUCH OF SAT AT
ORF/ECG...AND PATCHY FOG EARLY SUNDAY MORNING. THE NEXT COLD FNT
APPROACHES THE AREA FROM THE NW ON TUE.
&&
.MARINE...
LOW PRESSURE CURRENTLY OVER NORTH-CENTRAL NORTH CAROLINA WILL
MOVE OFF THE SOUTHEAST VIRGINIA COAST LATER TONIGHT. WITH THIS
TRACK...BELIEVE THAT WINDS WILL REMAIN GUSTY OVER THE BAY LONG
ENOUGH TO WARRANT A SMALL CRAFT ADVISORY AT LEAST THROUGH
MIDNIGHT. WILL RE-EVALUATE AT NEXT UPDATE TIME TO SEE WHERE THE
LOW IS MVG AND POSSIBLY DROP FLAGS SOONER.
STILL NOT A LOT OF COLD AIR BEHIND THIS FRONT TOMORROW...BUT WINDS
DO LOOK TO REMAIN GUSTY THROUGH THE EARLY MORNING HRS. SEAS WILL
ALSO REMAIN AROUND 5FT THROUGH AT LEAST MID MORNING (POSSIBLY
LONGER...WILL HAVE TO MONITOR) SO SCA CONDS CONTINUE AT LEAST FOR
THE OFFSHORE WATERS INTO MIDDAY OR SO.
HIGH PRESSURE BUILDS IN SAT AND OFF THE COAST SUNDAY/MON. WILL
SEE TYPICAL DIURNAL SEABREEZE CYCLE TAKE OVER WITH SOME INCREASE
IN SSE FLOW OVER THE BAY SUNDAY AFTN/EVENING.
&&
.HYDROLOGY...
IN GENERAL...HEAVY RAINFALL OF 4 TO 5 INCHES OVER THE LAST COUPLE
OF DAYS HAS CAUSED ELEVATED LEVELS ALONG AREA RIVERS AND STREAMS.
NO MAJOR FLOODING HAS OCCURRED OVERALL ON THE MAJOR
RIVERS...JAMES, APPOMATTOX, NOTTOWAY, MEHERRIN OR
BLACKWATER...HOWEVER THE RAIN HAD ITS BIGGEST EFFECTS IN CAROLINE
COUNTY WHERE FLOODING ALONG THE MATTAPONI RIVER AT BOWLING GREEN
HAS CAUSED SOME ROAD CLOSURES. THUS...AN AREAL FLOOD WARNING HAS
BEEN ISSUED. AN ADDITIONAL ONE-INCH OR MORE IS EXPECTED WITH THIS
EVENINGS RAINFALL SO HAVE INITIALLY ISSUED THE WARNING OUT 18
HOURS TO EXPIRE EARLY SATURDAY. LATER SHIFTS WILL MONITOR FOR ANY
ADJUSTMENTS THAT MAY BE NEEDED. EVEN THOUGH WIDESPREAD FLOODING IS
NOT EXPECTED...HIGHER STREAMFLOW IS LIKELY ON RIVERS AND SMALL
STREAMS OVER THE NEXT COUPLE OF DAYS ACROSS THE FORECAST AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...JYM
AVIATION...AM
MARINE...JYM
HYDROLOGY...KLLHazardous weather outlook, Jun 5, 3:09 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT FRI JUN 5 2009
ANZ650-652-654-656-658-062015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
409 PM EDT FRI JUN 5 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-062015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
409 PM EDT FRI JUN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON TODAY...AHEAD OF A LOW PRESSURE SYSTEM THAT WILL TRACK
NORTHEAST ACROSS THE MID ATLANTIC REGION. OCCASIONAL HEAVY RAIN
WILL REMAIN POSSIBLE...ESPECIALLY IN THUNDERSTORMS...AND IN POOR
DRAINAGE AREAS MAY CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-062015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
409 PM EDT FRI JUN 5 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 2:27 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT FRI JUN 5 2009
VAZ099-100-052030-
ACCOMACK VA-NORTHAMPTON VA-
327 PM EDT FRI JUN 5 2009
...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA EASTERN SHORE...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 20 MILES NORTHWEST OF EXMORE TO 6 MILES
SOUTHWEST OF CAPE CHARLES...OR FROM 15 MILES SOUTHWEST OF CRISFIELD
TO 6 MILES SOUTHWEST OF CAPE CHARLES...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
EXMORE AROUND 345 PM EDT...
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
GINGRICH
Special weather statement, Jun 5, 2:55 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT FRI JUN 5 2009
VAZ088-089-092-093-052100-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
355 PM EDT FRI JUN 5 2009
...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST VIRGINIA...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COURTLAND...MOVING NORTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR COURTLAND AT 405 PM EDT...SEBRELL
AT 410 PM EDT...SEDLEY AT 420 PM EDT...VICKSVILLE AT 425 PM
EDT...DORY AT 430 PM EDT...BERLIN AT 435 PM EDT.
WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND
LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.
GINGRICH
Special weather statement, Jun 5, 3:44 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT FRI JUN 5 2009
VAZ088-089-092-093-052200-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
444 PM EDT FRI JUN 5 2009
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS MOVING THROUGH
SOUTHEAST VIRGINIA...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS OVER BOYKINS...MOVING
NORTHEAST AT 25 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
COURTLAND AT 500 PM EDT...SEDLEY AT 510 PM EDT...VICKSVILLE AT 515
PM EDT...BERLIN AT 525 PM EDT...IVOR AT 535 PM EDT...ZUNI AT 540 PM
EDT.
EXPECT HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
GINGRICH
Special weather statement, Jun 5, 4:35 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT FRI JUN 5 2009
VAZ091-093>098-052230-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-YORK VA-
535 PM EDT FRI JUN 5 2009
...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SUFFOLK INTO THE
LOWER PENINSULA...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DOWNTOWN SUFFOLK...MOVING
NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CHUCKATUCK
AT 540 PM EDT...DEANES AT 545 PM EDT...HOBSON AT 550 PM EDT...RALEIGH
TERRACE AT 610 PM EDT...PHOEBUS AT 615 PM EDT...HAMPTON AT 620 PM
EDT.
RAINFALL RATES OF UP TO ONE TO TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
MCNATT
Thunderstorm Wind, Portsmouth (C)
- When
- June 5, 4:55 PM EST
- Where
- Portsmouth (C) County, 2.16 mi NE of Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.840, -76.300
Several trees were downed.
Thunderstorm Wind, Norfolk (C)
- When
- June 5, 5:05 PM EST
- Where
- Norfolk (C) County, 1.49 mi SSW of Norfolk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.850, -76.280
Large tree was downed on a garage at Hullview Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, June 5 to 6, 2009$19 million · 2 in hail · 20 events
- Hail and Damaging Wind in Colorado, June 5, 20091 death · 57 kt wind · 4 events
- Tornado and Hail in Wyoming, June 5, 2009$10,000 · EF2 · 8 events
- Hail and Damaging Wind in Texas, June 5, 2009$450,000 · 1 in hail · 2 events
- Tornado and Hail in Nebraska, June 5, 2009$145,000 · EF0 · 21 events
- Flash Flood and Hail in Florida, June 5, 2009$51,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Wyoming, June 5, 2009$29,000 · 1 in hail · 10 events
- Tornado and Hail in Texas, June 5, 2009EF0 · 30 events
- Damaging Wind in Colorado, June 5, 2009$20,000 · 60 kt wind · 1 event
- Flash Flood in South Carolina, June 5, 2009$20,000 · 1 event
- Flash Flood and Damaging Winds in Idaho, June 5, 2009$15,000 · 60 kt wind · 5 events
- Tornado and Hail in Nebraska, June 5, 2009EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185073, 185075.